Alert archive / Minnesota / Winter Storm Warnings in 2012

Winter Storm Warning 5, NWS Duluth, MN

March 3, 2012Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota

NWS Duluth, MN issued this winter storm warning at Mar 3, 2012, 9:41 AM CST for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2012, 9:41 AM CST (15:41 UTC)
Expired
Mar 3, 2012, 12:00 PM CST
In force
2 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 9:48 AM CSTSNOW 6.5Duluth, MNCHESTER PARK
Mar 3, 10:19 AM CSTSNOW 7.84 Nne Duluth, MN
Mar 3, 10:54 AM CSTSNOW 5Proctor, MN
Mar 3, 11:05 AM CSTSNOW 8.5Duluth, MNLESTER PARK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 3.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WWUS43 KDLH 031541
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
941 AM CST SAT MAR 3 2012

MNZ037-WIZ001-031800-
/O.UPG.KDLH.WW.Y.0011.000000T0000Z-120303T1800Z/
/O.NEW.KDLH.WS.W.0005.120303T1541Z-120303T1800Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE CITIES OF...DULUTH...CLOQUET...SUPERIOR
941 AM CST SAT MAR 3 2012

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST TODAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATION AND TIMING...THE TWIN PORTS AREA WILL CONTINUE TO
  EXPERIENCE MODERATE SNOW UNTIL NOON TODAY...THEN DIMINISH TO
  LIGHT SNOW OR SCATTERED SNOW SHOWERS THIS AFTERNOON.

* SNOW ACCUMULATION...AN ADDITIONAL 1 TO 2 INCHES OF SNOW
  ACCUMULATION IS EXPECTED TODAY...RESULTING IN STORM TOTAL
  SNOWFALL AMOUNTS OF 5 TO 9 INCHES.

* IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY AND DRIVING
  HAZARDOUS ACROSS THE TWIN PORTS. VISIBILITIES MAY BE AS LOW AS
  A HALF MILE IN SOME OF THE HEAVIEST SNOW BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS HEAVY SNOW
ACCUMULATION IS ANTICIPATED...AND THAT SNOWFALL RATES OF ONE INCH
PER HOUR OR GREATER CAN BE EXPECTED AT TIMES. EXPECT SNOW AND ICE
COVERED ROADS AND VISIBILITY LESS THAN A QUARTER MILE. IF YOU MUST
TRAVEL...EXERCISE EXTREME CAUTION AND ALLOW EXTRA TIME TO REACH
YOUR DESTINATION. LET SOMEONE KNOW YOUR TRAVEL ROUTE AND EXPECTED
ARRIVAL TIME AND HAVE A WORKING CELL PHONE IN CASE YOU BECOME
STRANDED. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE...INCLUDING A
FLASHLIGHT...FOOD...AND WATER. IF YOU CHOOSE TO TRAVEL...BE AWARE
THAT YOU MAY BECOME STRANDED AND THAT IT MAY TAKE MANY HOURS FOR
HELP TO ARRIVE.

&&

$$

WIZ002>004-032100-
/O.EXT.KDLH.WW.Y.0011.000000T0000Z-120303T2100Z/
BAYFIELD-ASHLAND-IRON-
INCLUDING THE CITIES OF...WASHBURN...ASHLAND...HURLEY
941 AM CST SAT MAR 3 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* LOCATION AND TIMING...BAYFIELD...ASHLAND AND IRON COUNTIES WILL
  CONTINUE TO EXPERIENCE LIGHT TO MODERATE SNOW THROUGH THIS
  AFTERNOON.

* SNOW ACCUMULATION...AN ADDITIONAL 1 TO 2 INCHES OF SNOW
  ACCUMULATION IS EXPECTED TODAY...RESULTING IN STORM TOTAL
  SNOWFALL AMOUNTS OF 4 TO 8 INCHES. 

* IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY AND DRIVING
  DIFFICULT ACROSS THE SOUTHSHORE REGION TODAY. VISIBILITIES MAY
  BE AS LOW AS A HALF MILE IN SOME OF THE HEAVIEST SNOW BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT ACCUMULATING SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND REDUCED VISIBILITY...AND USE CAUTION WHILE DRIVING.
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

&&

$$

BERDES
1 follow-up statement
761 
WWUS43 KDLH 031755
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1155 AM CST SAT MAR 3 2012

MNZ037-WIZ001-031900-
/O.EXP.KDLH.WS.W.0005.000000T0000Z-120303T1800Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE CITIES OF...DULUTH...CLOQUET...SUPERIOR
1155 AM CST SAT MAR 3 2012

...WINTER STORM WARNING WILL EXPIRE AT NOON CST TODAY...

LIGHT SNOW WILL CONTINUE TO AFFECT THE TWIN PORTS THIS AFTERNOON.
SNOW ACCUMULATIONS WILL BE LIGHT...GENERALLY LESS THAN 1 INCH.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

$$

WIZ002>004-032100-
/O.CON.KDLH.WW.Y.0011.000000T0000Z-120303T2100Z/
BAYFIELD-ASHLAND-IRON-
INCLUDING THE CITIES OF...WASHBURN...ASHLAND...HURLEY
1155 AM CST SAT MAR 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* LOCATION AND TIMING...BAYFIELD...ASHLAND AND IRON COUNTIES 
  WILL CONTINUE TO EXPERIENCE LIGHT TO MODERATE SNOW THROUGH 
  THIS AFTERNOON. 

* SNOW ACCUMULATION...AN ADDITIONAL 1 TO 2 INCHES OF SNOW 
  ACCUMULATION IS EXPECTED TODAY...RESULTING IN STORM TOTAL 
  SNOWFALL AMOUNTS OF 4 TO 7 INCHES. 

* IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY AND DRIVING 
  DIFFICULT ACROSS THE SOUTHSHORE REGION TODAY. VISIBILITIES MAY 
  BE AS LOW AS A HALF MILE IN SOME OF THE HEAVIEST SNOW BANDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT ACCUMULATING SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND REDUCED VISIBILITY...AND USE CAUTION WHILE DRIVING.
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

&&

$$

BERDES

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 9:00 AM CST, 41 minutes earlier.

Area forecast discussion, Mar 3, 9:00 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
900 AM CST SAT MAR 3 2012

.UPDATE...LATEST KDLH RADAR IMAGERY SHOWS LIGHT SNOW FALLING
ACROSS MOST OF THE NORTHLAND THIS MORNING. THE SNOW IS ASSOCIATED
WITH AN INVERTED TROUGH EXTENDING WEST OF A STRONG LOW OVER THE
CNTL GREAT LAKES. THE LIGHT SNOW SHOULD CONTINUE THROUGH AT LEAST
THIS MORNING...AND MAY LINGER THROUGH THIS AFTERNOON...ESPECIALLY
ALONG THE SOUTHSHORE WHERE LAKE ENHANCED SNOW IS LIKELY. SO FAR
THIS MORNING...WE HAVE RECEIVED REPORTS OF 7 INCHES OF SNOW IN
LAKEWOOD MN AND 7 INCHES AT HIGH BRIDE WI. THEREFORE WE HAVE
DECIDED TO EXPAND THE ADVISORY EWD TO INCLUDE THE SOUTHSHORE
REGION. ADVISORY MAY BE NEEDED TO BE EXTENDED INTO THE AFTERNOON
IF THE SNOW DOES SUFFICIENTLY DISSIPATE.

&&

.PREV DISCUSSION... /ISSUED 546 AM CST SAT MAR 3 2012/

AVIATION...12Z TAFS

INVERTED TROUGH WILL WEAKEN SOME TODAY...BUT OVERALL MVFR CEILINGS
WITH AREAS OF IFR...SHOULD PREVAIL THROUGH THE PERIOD. THERE WAS
SOME VFR CEILINGS OCCURRING ALONG THE NORTH SHORE THIS
MORNING...AND THEY MAY MOVE DOWN INTO KDLH BRIEFLY THIS MORNING.

LIGHT SNOW OR FLURRIES WILL ALSO OCCUR...WITH VSBYS DOWN TO 1 TO
2SM AT TIMES...MAINLY THIS MORNING. SURFACE THROUGH 925MB WINDS
WILL BECOME EASTERLY TONIGHT...WITH COLDER TEMPERATURES OVER LAKE
SUPERIOR. THERE MAY BE SOME LAKE EFFECT SNOW SHOWERS THAT REDEVELOP
FROM KDLH ON UP THE NORTH SHORE. HOWEVER...THE FLOW IS NOT ALL
THAT STRONG...AND WINDS BY 850MB ARE MORE WESTERLY. LOWER VSBYS
MAY HAVE TO BE ADDED TONIGHT TO THE KDLH TAF IN SNOW SHOWERS...BUT
THAT WILL BE A SHORT TERM UPDATE.

PREV DISCUSSION... /ISSUED 427 AM CST SAT MAR 3 2012/

SHORT TERM...

TODAY THROUGH SUNDAY AFTERNOON...

MAIN CONCERNS IN THE SHORT TERM ARE THE SNOWFALL THIS MORNING...
WITH THE HIGHEST AMOUNTS AROUND THE TWIN PORTS AREA...AND THE
POTENTIAL FOR ADDITIONAL LAKE ENHANCED SNOW SHOWERS ALONG THE
NORTH SHORE NORTH OF DULUTH TONIGHT AND TOMORROW.

A WINTER WEATHER ADVISORY CONTINUES THIS MORNING FOR THE DULUTH
AND SUPERIOR AREAS UNTIL NOON. AS OF 3 AM THIS MORNING 2-5 INCHES
OF SNOW HAD FALLEN AROUND THE TWIN PORTS...WITH ANOTHER 1-3 INCHES
POSSIBLE THROUGH THE REST OF THE MORNING.

CURRENT SYNOPTIC PATTERN INDICATES A BROAD DEEP LONG WAVE TROUGH
OVER MUCH OF THE CONUS WITH A CLOSED LOW AT 500MB ROTATING FROM
THE UPPER MIDWEST INTO THE GREAT LAKES REGION. THE COLD AIR ALOFT
ASSOCIATED WITH THIS LOW IS ALLOWING LOW LEVEL LAPSE RATES TO
STEEPEN AND PROVIDING ENOUGH INSTABILITY TO ENHANCE SNOW SHOWERS
THIS MORNING. AT THE SFC...A DEEP LOW OVER THE CENTRAL GREAT LAKES
CONTINUES TO MOVE TO THE ENE. OVER THE NORTHLAND...A SECONDARY LOW
THAT WAS CO-LOCATED WITH THE MAIN UPPER LOW EARLIER TODAY
EVENTUALLY COMBINED WITH THE SFC LOW TO THE SE...BUT LEFT BEHIND
A TRAILING INVERTED TROUGH OVER NE MN/NW WI. THIS TROUGH BECAME
THE FOCUS OF SNOW SHOWERS LAST EVENING AND CONTINUES TO LINGER
OVER THE REGION THIS MORNING. AS NOTED BY THE PREVIOUS SHIFT...A
PHENOMENA KNOWN AS A LAKE SWIRL DEVELOP AROUND THE HEAD OF LAKE
SUPERIOR. NW WINDS OVER NE MN AND NE WINDS AROUND WRN LAKE
SUPERIOR ALLOWED THE LOW LEVEL WIND FIELD TO CONVERGE IN THIS
AREA. THE LLVL CONVERGENCE...COMBINED WITH THE LLVL INSTABILITY
HAS ALLOWED FOR THE PRODUCTION OF SIGNIFICANT SNOWFALL ACROSS THE
REGION. THE PERSISTENT NATURE OF THIS CONVERGENCE ZONE INTO THIS
MORNING WILL LET SNOW AMOUNTS INCREASE TO 3 TO 5 INCHES IN MOST
AREAS...WITH UP TO 6 OR 7 INCHES POSSIBLE IN LOCALIZED AREAS BY
LATE THIS MORNING. HAVE SEEN THE STRONGEST RADAR ECHOES TRACK FROM
AROUND TWO HARBORS...OR JUST OFF SHORE...SWWD ALONG THE COAST TO
AROUND THE ARNOLD AREA AND INTO THE EAST DULUTH/LAKESIDE/WOODLAND
REGIONS. RADAR AS OF 3 AM THIS MORNING CONTINUES TO SHOW FAIRLY
INTENSE 30-35DBZ ECHOES DROPPING SOUTH THROUGH THE HEAD OF THE
LAKE. WHERE THEY END UP COMING INLAND WILL DETERMINE WHICH AREAS
SEE ANOTHER 2-4 INCHES.

WILL LIKELY SEE SNOW SHOWERS DIMINISH IN INTENSITY BY THE LATE
MORNING...BUT CONTINUE WITH LIGHT SNOW/FLURRIES THROUGH THE REST
OF THE DAY WITH LITTLE ACCUMULATION. EVEN THOUGH A WEAK SFC HIGH
TRIES TO BUILD IN FROM THE WEST THIS EVENING...THE TAIL END OF
THIS INVERTED TROUGH HOLDS ON ACROSS THE ERN SECTIONS OF THE
NORTHLAND AND ALLOWS A WEAK ONSHORE FLOW TO PERSIST ALONG THE
NORTH SHORE ALONG WITH A CHANCE FOR A FEW LAKE ENHANCED SNOW
SHOWERS. THERE ARE SOME QUESTIONS ABOUT HOW INTENSE THIS ONSHORE
PATTERN WILL BE. THE 00Z AND 06Z NAM BOTH INDICATED ENOUGH OF A
LLVL CONVERGENCE ZONE TO PRODUCE ANOTHER 2-4 INCHES OF SNOW NORTH
OF DULUTH. AT THIS POINT WILL INCREASE SNOW AMTS SLIGHTLY TO
AROUND 1-1.5 INCHES ALONG THE NORTH SHORE FROM ARNOLD TO AROUND
TACONITE HARBOR.

TEMPERATURES REMAIN STABLE IN MOSTLY CLOUDY SKIES WITH HIGHS IN
THE 20S AND LOWER 30S. OVERNIGHT LOWS WILL DROP INTO THE SINGLE
DIGITS AND LOWER TEENS TONIGHT...WITH A FEW READINGS BELOW ZERO
POSSIBLY WHERE SKIES SCATTER OUT BRIEFLY ACROSS N-CNTRL MN.

LONG TERM...

SUNDAY NIGHT THROUGH FRIDAY...

AN INVERTED TROUGH EARLY IN THE PERIOD WILL WEAK AND MOVE EAST OF
THE NORTHLAND SUNDAY NIGHT AND WE HAVE A CHANCE FOR SNOW OVER THE
EASTERN CWA SUNDAY EVENING. WAA WILL STRENGTHEN SUNDAY NIGHT AS
LOW LEVEL FLOW BECOMES SOUTHWEST. WAA IS QUITE STRONG THROUGH
TUESDAY AHEAD OF A COLD FRONT. WE INCREASED CHANCES FOR PRECIP
MONDAY AFTERNOON/MONDAY NIGHT ACROSS THE NORTH WITH THE WAA.
MODELS TEND TO GO TOO LIGHT WITH THEIR PRECIP WITH WAA
EVENTS...AND FEEL THIS COULD BE THE CASE EARLY IN THE WEEK.

A COLD FRONT WILL MOVE THROUGH THE NORTHLAND TUESDAY INTO
WEDNESDAY...WITH A CHANCE FOR RAIN/SNOW. TEMPERATURES RISE TO 5-8C
OVER THE CWA BY TUESDAY. TUESDAY COULD BE QUITE WARM...AND WE
CURRENTLY HAVE MOST AREAS RISING INTO THE LOWER TO MID FORTIES.
THERE IS A CONCERN THOUGH WE COULD SEE LOW LEVEL CLOUDS
DEVELOP/REMAIN ENTRENCHED OVER THE NORTHLAND WITH A STRONG
INVERSION TRAPPING MOISTURE FROM MELTING SNOW MONDAY/MONDAY NIGHT.
IT'S REALLY DIFFICULT TO FORECAST THAT THIS FAR OUT.

MODELS DIVERGE SIGNIFICANTLY BY MID WEEK. THE ECMWF FORECASTS A
MUCH DEEPER UPPER TROUGH OVER THE REGION THAT WILL INFLUENCE THE
NORTHLAND'S WEATHER...VERSUS A MORE PROGRESSIVE GFS AND GEM. THIS
TROUGH WILL HAVE A BIG IMPACT ON EXPECTED WEATHER/TEMPS. AT THIS
TIME...WE DID TRIM TEMPS SOME THURSDAY-FRIDAY BUT NOT AS MUCH AS
SUGGESTED BY THE ECMWF.

&&

.POINT TEMPS/POPS...
DLH  29  10  26  14 /  80  30  30  10
INL  25   3  27  10 /  40  10  30  10
BRD  29   8  29  14 /  40  10  20  10
HYR  31  10  27  12 /  80  20  30  10
ASX  28  12  27  14 /  80  40  30  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR MNZ037.

WI...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR WIZ001>004.

&&

SHORT TERM...BERDES
Hazardous weather outlook, Mar 3, 9:15 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
915 AM CST SAT MAR 3 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
915 AM CST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE IN THE TWIN PORTS AND SOUTHSHORE REGION THIS
MORNING. TOTAL AMOUNTS WILL RANGE FROM 5 TO 8 INCHES. A WINTER
WEATHER ADVISORY REMAINS IN EFFECT FOR THESE AREAS. SEE THE
LATEST WINTER WEATHER PRODUCTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BERDES

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Mar 3, 7:22 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
722 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     SNOW             MAPLE                   46.59N 91.72W
03/03/2012  M1.5 INCH        DOUGLAS            WI   TRAINED SPOTTER

&&

SCW
Local storm report, Mar 3, 7:59 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
759 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     SNOW             3 NE NISSWA             46.53N 94.25W
03/03/2012  M0.5 INCH        CROW WING          MN   TRAINED SPOTTER

&&

SCW
Local storm report, Mar 3, 8:02 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
802 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             8 S HAYWARD             45.89N 91.48W
03/03/2012  M2.5 INCH        SAWYER             WI   TRAINED SPOTTER

0800 AM     SNOW             15 N GRAND RAPIDS       47.45N 93.52W
03/03/2012  M2.0 INCH        ITASCA             MN   TRAINED SPOTTER

0800 AM     SNOW             12 N ISLE               46.32N 93.46W
03/03/2012  M0.4 INCH        AITKIN             MN   TRAINED SPOTTER

&&

SCW
Local storm report, Mar 3, 8:16 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
816 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     SNOW             5 N DULUTH              46.85N 92.12W
03/03/2012  M7.0 INCH        ST. LOUIS          MN   TRAINED SPOTTER

0815 AM     SNOW             3 N BRAINERD            46.40N 94.19W
03/03/2012  M1.0 INCH        CROW WING          MN   TRAINED SPOTTER

&&

SCW
Local storm report, Mar 3, 9:08 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
908 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     SNOW             7 SE GRAND RAPIDS       47.16N 93.42W
03/03/2012  M2.2 INCH        ITASCA             MN   TRAINED SPOTTER

0906 AM     SNOW             MOOSE LAKE              46.45N 92.77W
03/03/2012  M1.0 INCH        CARLTON            MN   TRAINED SPOTTER

0906 AM     SNOW             WRENSHALL               46.62N 92.38W
03/03/2012  M3.0 INCH        CARLTON            MN   TRAINED SPOTTER

0906 AM     SNOW             BIGFORK                 47.75N 93.65W
03/03/2012  M3.2 INCH        ITASCA             MN   TRAINED SPOTTER

0906 AM     SNOW             5 E LEADER              46.52N 94.54W
03/03/2012  M1.0 INCH        CASS               MN   TRAINED SPOTTER

&&

SCW
Local storm report, Mar 3, 9:21 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
921 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     SNOW             DULUTH                  46.78N 92.12W
03/03/2012  M6.2 INCH        ST. LOUIS          MN   TRAINED SPOTTER

            REPORT FROM RICE LAKE TOWNSHIP

0554 AM     SNOW             3 E PAYNE               47.09N 92.54W
03/03/2012  M1.5 INCH        ST. LOUIS          MN   TRAINED SPOTTER

0629 AM     SNOW             CLOQUET                 46.73N 92.49W
03/03/2012  M4.5 INCH        CARLTON            MN   NWS EMPLOYEE

0655 AM     SNOW             4 S SAWYER              46.61N 92.63W
03/03/2012  M2.5 INCH        CARLTON            MN   TRAINED SPOTTER

0700 AM     SNOW             ASHLAND                 46.58N 90.87W
03/03/2012  M1.6 INCH        ASHLAND            WI   TRAINED SPOTTER

0706 AM     SNOW             COTTON                  47.17N 92.47W
03/03/2012  M2.5 INCH        ST. LOUIS          MN   TRAINED SPOTTER

0714 AM     SNOW             4 W WASHBURN            46.67N 90.98W
03/03/2012  M2.2 INCH        BAYFIELD           WI   TRAINED SPOTTER

0722 AM     SNOW             MAPLE                   46.59N 91.72W
03/03/2012  M1.5 INCH        DOUGLAS            WI   TRAINED SPOTTER

0759 AM     SNOW             3 NE NISSWA             46.53N 94.25W
03/03/2012  M0.5 INCH        CROW WING          MN   TRAINED SPOTTER

0800 AM     SNOW             15 N GRAND RAPIDS       47.45N 93.52W
03/03/2012  M2.0 INCH        ITASCA             MN   TRAINED SPOTTER

0800 AM     SNOW             8 S HAYWARD             45.89N 91.48W
03/03/2012  M2.5 INCH        SAWYER             WI   TRAINED SPOTTER

0800 AM     SNOW             12 N ISLE               46.32N 93.46W
03/03/2012  M0.4 INCH        AITKIN             MN   TRAINED SPOTTER

0815 AM     SNOW             3 N BRAINERD            46.40N 94.19W
03/03/2012  M1.0 INCH        CROW WING          MN   TRAINED SPOTTER

0815 AM     SNOW             5 N DULUTH              46.85N 92.12W
03/03/2012  M7.0 INCH        ST. LOUIS          MN   TRAINED SPOTTER

0906 AM     SNOW             WRENSHALL               46.62N 92.38W
03/03/2012  M3.0 INCH        CARLTON            MN   TRAINED SPOTTER

0906 AM     SNOW             MOOSE LAKE              46.45N 92.77W
03/03/2012  M1.0 INCH        CARLTON            MN   TRAINED SPOTTER

0906 AM     SNOW             7 SE GRAND RAPIDS       47.16N 93.42W
03/03/2012  M2.2 INCH        ITASCA             MN   TRAINED SPOTTER

0906 AM     SNOW             BIGFORK                 47.75N 93.65W
03/03/2012  M3.2 INCH        ITASCA             MN   TRAINED SPOTTER

0906 AM     SNOW             5 E LEADER              46.52N 94.54W
03/03/2012  M1.0 INCH        CASS               MN   TRAINED SPOTTER

0913 AM     SNOW             DULUTH                  46.78N 92.12W
03/03/2012  M6.5 INCH        ST. LOUIS          MN   TRAINED SPOTTER

            EAST DULUTH

0913 AM     SNOW             DULUTH                  46.78N 92.12W
03/03/2012  M8.5 INCH        ST. LOUIS          MN   TRAINED SPOTTER

            NEAR NORTHLAND COUNTY CLUB

&&

SCW

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:34 PM CSTWinter Weather AdvisoryDLHAshland, Bayfield, Douglas, Iron16 hr

Nearby

Winter Storm Warnings in Minnesota, 2012Winter Storm Warnings in Wisconsin, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.